MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428140-J
Medical Device Problem Codes Complete Blockage (1094); Off-Label Use (1494)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately three (3) years post initial procedure, the patient presented emergently with bilateral claudication.Subsequent ct (computed tomography) scan revealed bilateral occlusions of the iliac limbs.The physician elected to treat the patient via thrombectomy, and the left iliac limb was confirmed as successfully opened; however, the right iliac remained closed.The physician plans to perform a femoral-femoral bypass at a later time to restore flow to the right limb.It is suspected that patient has covid and a clotting disorder.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the ovation ix abdominal aortic aneurysm stent system.Approximately three (3) years post initial procedure, the patient presented emergently with bilateral claudication.Subsequent ct (computed tomography) scan revealed bilateral occlusions of the iliac limbs.The physician elected to treat the patient via thrombectomy, and the left iliac limb was confirmed as successfully opened; however, the right iliac remained closed.The physician plans to perform a femoral-femoral bypass at a later time to restore flow to the right limb.It is suspected that patient has covid and a clotting disorder.Additional information: clinical assessment identified that occlusion of the aorta was also present.In addition, the patient was initially implanted with a non-endologix device; the initial procedure was therefore outside the indications of use (off-label) due to adjunctive devices not compatible with the ovation ix system per device ifu.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix, claudication, bilateral limb occlusion (right limb unresolved and determined to be a chronic occlusion) and additional endovascular procedure (interventional radiology thrombolysis) are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest aortic occlusion (just below the renal arteries) occurred that was not included in the event as reported.This finding was discovered during an examination of ct (computed tomography) scan dated (b)(6) 2023.The most likely causation for the reported event is user- and anatomy-related.It was reported that the patient was noncompliant with taking blood thinning medication, continued to smoke and was not consistent with follow-up exams or studies; this likely contributed to the reported event (anatomy- related).There was also concomitant product use of a non-endologix excluder iliac device (off-label condition), and the aorta and iliacs were thrombus laden prior to initial implant (cautionary product use condition).No procedure-related harms were identified.The final patient status was reported as discharged home on postoperative day three, and medically stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key16770776
Report Number3008011247-2023-00046
Device Sequence Number3251390
Product Code MIH
UDI-Device IdentifierM701TVIL1428140J1
UDI-Public+M701TVIL1428140J1/$$3210928FS09211834
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberTV-IL1428140-J
Device Catalogue NumberTV-IL1428140-J
Device Lot NumberFS092118-34
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX EXCLUDER; OVATION IX ILIAC LIMB, LN FS092618-26; OVATION IX ILIAC LIMB, LN FS092618-26; OVATION IX MAIN BODY, LN FS072419-14; OVATION IX MAIN BODY, LN FS072419-14; OVATION PRIME FILL POLYMER, LN FF031819-01; OVATION PRIME FILL POLYMER, LN FF031819-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale